MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5.0 W/OCORD W/NDLS; SCREW, FIXATION, BONE

DEPUY MITEK LLC US FASTIN RC 5.0 W/OCORD W/NDLS; SCREW, FIXATION, BONE
Catalog Number 222991
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary ¿ the product was not returned to j&j medtech orthopaedics, however a photo was provided for evaluation.Visual inspection of the returned photo found no observations pertaining to the nature of the reported event or any other anomaly.The overall complaint was not confirmed as the observed condition of the fastin rc 5.0 w/ocord w/ndls would have not contributed to the complained device issue.Based on the findings, the investigation could not draw any conclusions and no potential cause about the reported event can be established due to the insufficient evidence provided.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, the anchor on the fastin rc 5.0 w/ocord w/ndls device was found to be broken.According to the reporter, while the surgeon was inserting the fastin anchor, strain was lost when passing through the tissue ¿(m.R.)¿, causing the anchor to become misaligned or loosened from the tip of the handle.The surgeon attempted to reposition the anchor back in the handle, but when trying to pass it through the tissue again, the tension in the threads was lost.The surgeon indicated that the anchor did not grip properly, and when removing the handle from the anchor, the entire suture came out with it, leaving the anchor in place while the threads were completely cut.It was reported that there were no delays to the surgical procedure as a spare device was available to complete the surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
FASTIN RC 5.0 W/OCORD W/NDLS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22523357
Report Number1221934-2025-02619
Device Sequence Number18282858
Product Code HWC
UDI-Device Identifier10886705008698
UDI-Public(01)10886705008698(10)263L179(17)261231
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222991
Device Lot Number263L179
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale